Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 202, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 10, 2016, 3:06 PM EDT for Early County, Miller County, Georgia; Henry County, Alabama. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2016, 3:06 PM EDT (19:06 UTC)
- Expired
- Jul 10, 2016, 3:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Henry County, AL, Early County, GA, Miller County, GA
The radar
The Ft Rucker radar (KEOX), 47 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 3:25 PM EDT | TSTM WND DMG | Blakely, GA | REPORTS OF TREES AND POWER LINES DOWN ALONG CHATAHOOCHEE AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 864 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1101 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
528
WUUS52 KTAE 101906
SVRTAE
ALC067-GAC099-201-101945-
/O.NEW.KTAE.SV.W.0202.160710T1906Z-160710T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EDT SUN JUL 10 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HENRY COUNTY IN ALABAMA...
EARLY COUNTY IN GEORGIA...
NORTHWESTERN MILLER COUNTY IN GEORGIA...
* UNTIL 345 PM EDT/245 PM CDT/
* AT 306 PM EDT/206 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED 7
MILES SOUTH OF BLAKELY...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLAKELY...CENTERVILLE...DAMASCUS...HALEBURG...OLD DAMASCUS...
CUBA...FERRELL CROSSROADS...EARLY CO A/P...COLOMOKEE...
JETERVILLE...BARNES...HENTOWN...ROCK HILL...
HARMONY CHURCH RD/HWY 45...KOLOMOKI MOUNDS SP...MAYHAW...
KILLARNEY AND MILLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3141 8475 3125 8467 3112 8495 3129 8499
3131 8509 3131 8523 3149 8519 3150 8503
3149 8503 3149 8500 3150 8497 3150 8491
TIME...MOT...LOC 1906Z 243DEG 25KT 3126 8495
HAIL...0.75IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:32 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 10, 1:32 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 132 PM EDT SUN JUL 10 2016 .AVIATION [Through 18Z Monday]... Scattered showers and thunderstorms will continue to develop across the Florida Panhandle and southeast Alabama and will spread northeastward this afternoon and early evening, mainly from TLH north and west. DHN has the best chance of seeing brief MVFR/IFR visibility restrictions from thunderstorms, and will also see MVFR cigs at times this afternoon. Showers and storms will diminish this evening, and VFR conditions are anticipated tonight and tomorrow morning at all terminals. && .PREV DISCUSSION [945 AM EDT]... .NEAR TERM [Through Today]... Made some minor changes to precipitation chances this morning; added likely showers and thunderstorms to our western Gulf zones (along with a few coastal locations) due to good coverage of ongoing showers and thunderstorms there. Otherwise, the forecast looks to be on track, with showers and thunderstorms likely across the FL Panhandle, southeast AL, and parts of southwest GA this afternoon. PWAT values in these areas will be around 2", and along with CAPE above 2000 J/kg and forcing from the sea breeze, this will result in fairly widespread coverage of precipitation during the afternoon and early evening hours. .SHORT TERM [Tonight Through Tuesday]... The beginning of the work week will mark yet another change in the overall weather pattern across the tri-state region. The shortwave trough to the west that has been influencing our weather this weekend will weaken and cut off from the mean flow, opening the door for the sub-tropical ridge to build back in over the tri-state region. All model guidance is indicating deep layer drying across the region as the ridge builds in, which will effectively supress convection across much of the region on Monday. The exception will be northwest portions of the forecast area, where residual moisture may linger through the afternoon hours before being scoured out as ridging builds in. Current forecast PWATS across the region on Monday afternoon are progged to drop to around or just below 1.50", with northwestern portions of the area closer to 1.75". POPs generally illustrate this trend, with higher POPs across our AL, and western GA and FL counties (40%) and lower POPs to the southeast (20-30%). Beginning Tuesday, there is good model to model and run to run agreement among guidance in moisture gradually returning to the area, as a deep layer southwest flow regime resumes over the region. High temperatures will generally run in the low to mid 90s across the region with heat indices ranging from 99 to 105F. .LONG TERM [Tuesday Night Through Sunday]... There continues to be signals within the latest operational guidance in another shortwave trough skirting across the Ohio Valley and Mid- South, kicking the cut-off low and associated deep layer moisture eastward toward the latter part of the week. This is reflected in the POP grids from Wednesday onward, as increasing thunderstorm chances return to much of the area with values increasing to near climatology (50%) by the end of the week. Expect high temperatures to hold in the mid 90s, with heat indicies rising in response to the moisture increase to range from 102-107F. .MARINE... South to southwest winds generally 15 knots or less are expected with seas remaining at or below 2 feet. .FIRE WEATHER... No concerns. .HYDROLOGY... Scattered showers and thunderstorms are expected through the period. Organized areas of heavy rain with this activity will be unlikely. Therefore, the risk of flooding or flash flooding will be low for the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 95 74 95 74 / 10 20 10 20 10 Panama City 79 90 78 89 78 / 20 20 10 20 10 Dothan 74 93 73 92 73 / 30 30 20 20 10 Albany 74 95 73 95 74 / 30 30 20 20 10 Valdosta 73 96 72 98 74 / 20 20 10 20 20 Cross City 74 95 73 94 74 / 10 20 10 20 20 Apalachicola 78 92 77 89 77 / 20 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...Pullin LONG TERM...Pullin AVIATION...Lahr MARINE...Pullin FIRE WEATHER...Fournier HYDROLOGY...Pullin
In the hours before
Special weather statement, Jul 10, 1:41 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 141 PM EDT SUN JUL 10 2016 FLZ016-026-101815- LIBERTY FL-GADSDEN FL- 141 PM EDT SUN JUL 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LIBERTY AND WESTERN GADSDEN COUNTIES UNTIL 215 PM EDT... AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GREENSBORO...OR 12 MILES WEST OF QUINCY... MOVING EAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREENSBORO...GRETNA...WETUMPKA...HARDAWAY...SAWDUST...SYCAMORE AND JUNIPER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3047 8487 3058 8490 3065 8468 3046 8461 TIME...MOT...LOC 1741Z 256DEG 10KT 3054 8479 ADL
Special weather statement, Jul 10, 1:47 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1247 PM CDT SUN JUL 10 2016
ALZ065-101830-
COFFEE AL-
1247 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COFFEE COUNTY UNTIL 130
PM CDT...
AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ELBA...MOVING EAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELBA...FORT RUCKER...NEW BROCKTON...LEE...CLINTONVILLE...VICTORIA...
RICHBURG...LOWRY MILL...ZOAR...CARL FOLSOM A/P...JAVA...
WOODLAND GROVE CHURCH...EANON...TABERNACLE...CAMP ALAFLO BSA...
ARCUS...WISE MILL...MIXONS CROSSROADS AND CAMP HUMMING HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3140 8614 3155 8614 3159 8583 3140 8582
3139 8600
TIME...MOT...LOC 1747Z 263DEG 10KT 3147 8599
ADLSpecial weather statement, Jul 10, 1:57 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1257 PM CDT SUN JUL 10 2016
ALZ065-066-068-069-101830-
DALE AL-HOUSTON AL-COFFEE AL-GENEVA AL-
1257 PM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...
NORTHWESTERN HOUSTON...NORTHEASTERN GENEVA AND SOUTHERN DALE COUNTIES
UNTIL 130 PM CDT...
AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR HARTFORD AND GENEVA...MOVING EAST AT 10
MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOTHAN...HARTFORD...MIDLAND CITY...SLOCOMB...MALVERN...
COFFEE SPRINGS...BALD HILL...BATTENS CROSSROADS...CENTRAL CITY...
SPEARS...WICKSBURG...AND MARVIN CHAPEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3116 8604 3132 8598 3122 8583 3118 8569
3131 8549 3118 8549 3108 8560 3104 8568
TIME...MOT...LOC 1756Z 252DEG 10KT 3116 8582
ADLSpecial weather statement, Jul 10, 2:28 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 228 PM EDT SUN JUL 10 2016 FLZ016-017-101915- LEON FL-GADSDEN FL- 228 PM EDT SUN JUL 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN AND CENTRAL LEON COUNTIES UNTIL 315 PM EDT... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MIDWAY...MOVING NORTHEAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIDWAY...TALLAHASSEE...FOREST MEADOWS PARK... TALLAHASSEE COML AIRPORT...MACLAY STATE GARDENS... LAKE JACKSON AND MACON COMMUNITY PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3042 8444 3047 8449 3059 8435 3051 8423 TIME...MOT...LOC 1827Z 239DEG 13KT 3047 8443 ADL
Local storm report, Jul 10, 2:49 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND DMG 2 SE ENTERPRISE 31.29N 85.83W
07/10/2016 COFFEE AL LAW ENFORCEMENT
REPORTS OF MULTIPLE TREES DOWN IN THE SE PORTIONS OF
ENTERPRISE
&&
RHLocal storm report, Jul 10, 2:58 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 1 WSW TAYLOR 31.16N 85.49W
07/10/2016 GENEVA AL LAW ENFORCEMENT
REPORT OF TREE DOWN ON WEST COOK RD IN TAYLOR
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:00 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 30 min |
| Jul 10, 2:51 PM EDT | Severe Thunderstorm Warning | TAE | Early | 27 min |
| Jul 10, 2:54 PM EDT | Severe Thunderstorm Warning | TAE | Clay | 36 min |
| Jul 10, 3:27 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Randolph | 33 min |
| Jul 10, 3:48 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Lee, Randolph, Terrell | 42 min |
| Jul 10, 4:10 PM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 35 min |
| Jul 10, 4:22 PM EDT | Special Weather Statement | TAE | Mitchell | 38 min |
| Jul 10, 4:28 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Randolph, Terrell | 32 min |
| Jul 10, 1:01 PM EDT | Special Weather Statement | TAE | Dale | 29 min |
| Jul 10, 1:38 PM EDT | Severe Thunderstorm Warning | TAE | Geneva | 24 min |
| Jul 10, 1:47 PM EDT | Special Weather Statement | TAE | Coffee | 43 min |
| Jul 10, 1:57 PM EDT | Special Weather Statement | TAE | Geneva | 33 min |
| Jul 10, 2:06 PM EDT | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Houston | 39 min |
| Jul 10, 2:07 PM EDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 38 min |
| Jul 10, 2:18 PM EDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.